MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RUNTHROUGH; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RUNTHROUGH; WIRE, GUIDE, CATHETER
Model Number 25-1011
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Codes Perforation (2001); Foreign Body In Patient (2687)
Date of Event 08/07/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that during a high-risk percutaneous coronary intervention (pci) in a very tortuous om branch of the circumflex artery.There was no trouble getting the run-through wire down past the area of interest with a "safety loop" although it did straighten out a very significant loop in the artery.When the physician tried to pull the run-through wire back, he stated that the wire "was stuck".He did not pull hard; however, did some gentle tugging on the wire a couple times and the wire ended up breaking off inside the coronary artery.We were unable to retrieve the distal end of the wire, and the patient was not a surgical candidate.Therefore, the physician decided to pin the wire by placing three (3) stents to cover the wire from the distal part of the artery all the way to the ostium.This was an outpatient planned pci.The patient went to the lab stable, and all vitals were within normal limits.The blood loss was less than 250 cc.The remaining wire was wiped clean, then placed in a biohazard bag post procedure.Additional information was received on 15aug2025: the images were reviewed, which did demonstrate a highly tortuous om artery.The vessel was perforated; however, it was reported that the broken segment of the wire did not cause the perforation.A balloon (sapphire) was used with the wire.The patient was stable.

Brand Name
RUNTHROUGH
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya, shizuok 418-0 015
JA  418-0015
MDR Report Key22939580
Report Number2243441-2025-00047
Device Sequence Number13227899
Product Code DQX
UDI-Device Identifier04987350744340
UDI-Public(01)04987350744340(17)280229(10)250307
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/02/2025
Report Date (Section F) 09/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number25-1011
Device Catalogue NumberTW*AS418XA
Device Lot Number250307Y
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/08/2025
Device Age5 MO
Event Location Hospital
Date Report to Manufacturer08/11/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/02/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON (SAPPHIRE)
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient SexMale
Patient Weight73 KG
Patient EthnicityNon Hispanic
Patient RaceWhite
Date Report Sent to FDA09/02/2025